MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K@HOME HEMODIALYSIS SYSTEM; HEMODIALYSIS SYSTEM FOR HOME USE

CONCORD MANUFACTURING 2008K@HOME HEMODIALYSIS SYSTEM; HEMODIALYSIS SYSTEM FOR HOME USE
Model Number 2008K@HOME
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental medwatch report will be submitted upon completion of this activity.
 
Event or Problem Description
A home hemodialysis (hd) therapies nurse reported that a home hd patient is switching to the nxstage machine due to multiple issues observed while using the fresenius 2008k@home machine for positive culture test results, resulting in the patient having back-up treatment at a dialysis clinic.The nurse stated that the clinics are full and sometimes the patient would have to drive over an hour away to get treatment.The patient reportedly lives in a remote area and works full time, causing inconvenience.In addition, the patient¿s medical doctor (md) has instructed that the patient complete hd treatment either four (4) days per week for four (4) hours, or three (3) days a week for five (5) hours fifteen (15) minutes on the 2008k@home machine.The md allows for the patient to run extra treatments as needed, as the patient has severe lymphedema, current weight of approximately (b)(6), and is short of breath the majority of the time and may need additional fluid removal.The md would prefer that the patient complete hd treatment every day, however, the patient denies to comply with these instructions.In addition, the patient has difficulty sitting long enough to complete a 5 hours 15 minutes hd session due to back issues.The nurse stated that the nxstage machine would allow for the patient to run hd treatment six (6) days per week for 3 hours.This submission is being filed for positive culture samples that were taken on (b)(6) 2017 where the colony count and endotoxin results were high.No patient adverse effects or injuries were experienced and no medical intervention was required.The nurse redrew samples on (b)(6) 2017 and the endotoxin results came back normal, but the colony count was above specification limits.A biomedical engineer (biomed) performed service on the machine.The biomed replaced the diasafe filter and bleached the machine.Samples were drew (b)(6) 2017 and the results were within specification limits.No parts are available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed by a fresenius regional equipment specialist (res).The biomedical technician (biomed) replaced the diasafe filter and bleached the machine.The samples were re-drawn and the results were within specification limits.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances or any associated rework during the manufacturing process which could be associated with the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
2008K@HOME HEMODIALYSIS SYSTEM
Common Device Name
HEMODIALYSIS SYSTEM FOR HOME USE
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key6771556
Report Number2937457-2017-00691
Device Sequence Number16486804
Product Code ONW
UDI-Device Identifier00840861100941
UDI-Public00840861100941
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K070049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2008K@HOME
Device Catalogue Number190828
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight227